Hail, McCulloch
- When
- September 15, 7:58 PM CST
- Where
- McCulloch County, Fife
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.400, -99.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 15, 7:55 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 855 PM CDT THU SEP 15 2005 .UPDATE... COLD FRONT...REINFORCED BY CONVECTIVE OUTFLOWS...CONTINUES TO SURGE SOUTH ACROSS WEST CENTRAL TEXAS. STORMS OVER BROWN AND COLEMAN COUNTIES DEVELOPED ALONG THE FRONT IN THE REALLY JUICY AIR MASS THAT HAD BEEN UNTOUCHED BY THE CONVECTION THAT DEVELOPED LATE THIS AFTERNOON ACROSS THE CONCHO VALLEY. ALL ACTIVITY SHOULD LINGER A FEW MORE HOURS BEFORE AIR MASS BEGINS TO STABILIZE. && .PREV DISCUSSION... (ISSUED 633 PM CDT THU SEP 15 2005) AVIATION... CLUSTER OF SHOWERS AND STORMS HAS DEVELOPED ALONG AN OLD OUTFLOW BOUNDARY NEAR SJT OVER THE LAST HOUR. THIS ACTIVITY SHOULD SHIFT EAST AND NORTHEAST NEAR OR ACROSS THE AIRPORT THROUGH 02Z. COLD FRONT HAS MADE IT THROUGH ABI...WITH THUNDERSTORM CHANCES DIMINISHING AS THE FRONT MOVES FARTHER SOUTH. POST FRONTAL LOW CLOUDS WILL DEVELOP ACROSS WEST CENTRAL TEXAS TOWARDS SUNRISE...DROPPING CEILINGS INTO THE MVFR CATEGORY. THESE LOW CLOUDS WILL LIKELY PERSIST THROUGH A GOOD PART OF THE MORNING BEFORE BURNING OFF. PREV DISCUSSION... (ISSUED 619 PM CDT THU SEP 15 2005) UPDATE... QUICK UPDATE TO BOOST POPS ACROSS THE CENTRAL AND EASTERN CONCHO VALLEY FOR THE NEXT FEW HOURS. CLUSTER OF SHOWERS AND THUNDERSTORMS HAVING DEVELOPED WITHIN THE LAST HOUR BETWEEN SAN ANGELO AND ELDORADO...SHIFTING OFF TO THE EAST AND NORTHEAST. PREV DISCUSSION... (ISSUED 340 PM CDT THU SEP 15 2005) COLD FRONT...EXTENDING FROM THE ARKLATEX REGION WESTWARD ALONG INTERSTATE 20 INTO WEST TEXAS AT MID-AFTERNOON...IS PROGRESSING SLOWLY SOUTHWARD. THUNDERSTORMS ARE OCCURRING ALONG AND JUST BEHIND THIS FRONT ACROSS NORTH TEXAS. SOME BACKBUILDING IS OCCURRING TOWARD THE EASTERN BIG COUNTRY. CARRYING 20-40 POPS ACROSS EASTERN HALF OF WEST CENTRAL TEXAS THIS EVENING INTO TONIGHT WITH THE BEST CHANCE FOR SCATTERED STORMS IN THE HEARTLAND COUNTIES. THE VERTICAL SHEAR IS LESS FAVORABLE THAN YESTERDAY ACROSS OUR REGION AND SOME CAPPING STILL EXISTS. BUT A FEW STRONG TO MARGINALLY SEVERE STORMS WITH LOCALLY HEAVY RAIN WILL BE POSSIBLE IF DEVELOPMENT OCCURS. CARRYING A LINGERING SLIGHT CHANCE POP IN OUR SOUTHEASTERN COUNTIES FRIDAY...WHERE SUFFICIENT MOISTURE...INSTABILITY AND TRAILING PORTION OF REMNANT SURFACE BOUNDARY WILL RESIDE. TEMPERATURES WILL BE MODIFIED BY A FEW DEGREES ACROSS MOST OF OUR AREA NORTH OF INTERSTATE 10 FRIDAY...WITH PARTLY CLOUDY SKIES. SURFACE HIGH PRESSURE RIDGE WILL ON FRIDAY WILL EXTEND FROM THE GREAT LAKES SOUTHWESTWARD TO THE RED RIVER VALLEY. A MID- AND UPPER-LEVEL HIGH IS PROGGED TO BUILD ACROSS TEXAS OVER THE WEEKEND. THE GFS MODEL HAS THIS HIGH CENTERED OVER EAST TEXAS EARLY NEXT WEEK...THEN RETROGRADES IT WESTWARD OVER WEST CENTRAL TEXAS BY THE MIDDLE OF NEXT WEEK. THIS SPELLS A HOT AND DRY PATTERN FOR OUR REGION WITH TEMPERATURES 5-10 DEGREES ABOVE NORMAL FOR THIS PART OF SEPTEMBER. ANTICIPATE FEWER CLOUDS WITH A GRADUALLY DRYING AIRMASS. THIS SHOULD ALSO FACILITATE A LITTLE LARGER DIURNAL SWING IN TEMPERATURES. CARRYING TEMPERATURES SLIGHTLY ABOVE GUIDANCE ON DAYS 6-7...AS THE MEX GUIDANCE APPEARS TO BE TRENDING TOO QUICKLY BACK TOWARD CLIMATOLOGY (GIVEN POSITION OF THE UPPER LEVEL HIGH ALMOST OVERHEAD). SJT WATCHES/WARNINGS/ADVISORIES... NONE. SJT WATCHES/WARNINGS/ADVISORIES... NONE. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CDT THU SEP 15 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 209 PM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER WEST CENTRAL TEXAS...ALONG AND NORTH OF A LINE FROM OZONA TO ELDORADO TO JUNCTION. A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. WITH RELATIVELY STRONG WIND SHEAR...A FEW STORMS COULD REACH SEVERE LIMITS...MAINLY OVER THE EASTERN BIG COUNTRY...HEARTLAND AND EASTERN CONCHO VALLEY. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 600 PM CDT THU SEP 15 2005 TXZ072-077-160000- SCHLEICHER TX-TOM GREEN TX- 600 PM CDT THU SEP 15 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT FOR TOM GREEN AND SCHLEICHER COUNTIES... AT 557 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER CHRISTOVAL...OR ABOUT 19 MILES SOUTH OF SAN ANGELO...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHEASTERN TOM GREEN AND NORTHEASTERN SCHLEICHER COUNTIES. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 716 PM CDT THU SEP 15 2005 TXZ077-078-168-169-160115- KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 716 PM CDT THU SEP 15 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT FOR SCHLEICHER...MENARD...KIMBLE AND SUTTON COUNTIES... AT 711 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES WEST OF FORT MCKAVETT...OR ABOUT 22 MILES WEST OF MENARD...MOVING SOUTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 720 PM CDT CLEO AND THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 805 PM CDT US-83 NEAR THE KIMBLE-MENARD COUNTY LINE BY 810 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 808 PM CDT THU SEP 15 2005 TXZ139-140-160200- BROWN TX-COLEMAN TX- 808 PM CDT THU SEP 15 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR COLEMAN AND BROWN COUNTIES... AT 806 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR NEAR BANGS IN WESTERN BROWN COUNTY...AND NEAR VOSS IN WESTERN COLEMAN COUNTY...MOVING EAST SOUTHEAST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS OF 40 TO 45 MPH AND PEA SIZE HAIL. THE STORM NEAR BANGS WILL APPROACH BROWNWOOD BY 830 PM...WHILE THE STORM NEAR VOSS APPROACHES THE ROCKWOOD COMMUNITY BY 845 PM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 105 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475730.